After being on bupropion for 6 months I started having severe digestive issues. Nausea, burping, bloating, gas, loss of appitite. After months of testing they took out my gall bladder. I still experienced the same symptoms. I decided to go off bupropion and it took months before I started feeling normal and eating again. Then the depression hit. I was on Prozac but my depression was the worst ever. I decided to go back on the bupropion and after 3 weeks the digestive issues are back. I'm on only 150 mg xl. Anyone else have these symptoms?
One of the common side effects of bupropion is stomach pain/stomach upset. Symptoms of stomach upset primarily include nausea or vomiting. Certain people may also develop bowel movement difficulty (constipation), which can cause additional side effects of abdominal bloating, cramping or pain. Such side effects can contribute to decreased appetite, which can cause certain patients to lose weight while taking this medication.
If the side-effect persists and is already affecting your activities of daily living or is already bothersome, talk to your doctor. He may be able to give you an alternative medication that wouldn't give you such side-effects or revise it so you the side-effect wouldn't manifest too much.
Very common (10% or more of users): Dry mouth (up to 27.6%), constipation (up to 26%), nausea (up to 22.9%), vomiting (up to 22.9%)
Common (1% to 10% of users): Abdominal pain, diarrhea, dyspepsia, dysphagia, flatulence, gastrointestinal disturbance, gustatory disturbance, mouth ulcer, stomatitis"
Hi, yes I am on Bupropion and have noticed constipation and excessive belching .
Been on Bupropion for 4 weeks and have major stomach issues - diarrhea and constipation, bloating and stomach pain.
Check the manufacturer of the Bupropion. I've been taking it for a couple of years. (300 mg XL) Recently my pharmacy changed to Slate Run Pharmaceuticals from Cipa and I started having a ton of bad side effects that I never had before. I was miserable and it took me a while to figure out it was the Bupropion manufactured by Slate Run. I saw other people having the same issue with this manufacturer.
Digestive issues, nausea all the time, bloating, loss of appetite. I'm going off the bupropion to see how long it will take for these side effects to go away. After this, if I go back on it will be Wellbutrin name brand only. I'll have to pay extra through my insurance but it will be well worth it.
How can I find out the manufacturer of my Bupropion?
I have taken generic Wellbutrin off and on for about twelve years. When it works, it is the ONLY thing that successfully controls my depression/anxiety and brain fog/concentration issues. The issue is each manufacturer tends to vary wildly.
Now I have always had some stomach trouble; usually, I'm IBS-D. It's a struggle, but the bupropion actually helps. Until my pharmacy switched to Slate Run pharmaceuticals.
For a couple days, I felt fine. But the nausea started to take over (I had been on bupropion prior for about 3 years--just not this manufacturer). I would gag so horribly I would throw up any time I swallowed even water, and everything upset my stomach to eat. I had the worst heartburn I've ever had and seriously thought I was dying a couple times. Eventually, after a month, I stopped taking this medication and my symptoms subsided.
Now I have the worst stomach issues I've ever had. It completely messed me up and triggered the worst IBS-C flare I've ever had. It's so painful that I can't get out of bed for hours or even days, stuck on the couch. I'm stuck with bloating so bad I look pregnant (I'm most definitely NOT), belching, the worst twisting stomach cramps and stomach "butterflies" as the first poster mentioned I've ever had, and I'm so backed up, nothing works. It's been months and I still feel horrible. HORRIBLE.
After much research I learned that yet again, many people are reporting problems with the Slate Run version of Wellbutrin. Before this, I was taking the Actavis brand with NO issues--in fact, it worked like a charm--and before that, I took the PAR version (which has been taken off the market because of consumer complaints--mine being one of them. The PAR version gave me horrible, stabbing headaches, extreme irritability, and made me suicidal).
For years, the XL, generic version of Wellbutrin has been riddled with issues. I know these are strictly manufacturer problems because I've taken other versions of it with absolutely no issues. But when the manufacturers change, then I have problems. For a while, I was able to get my doctor/pharmacy to acquire one of the other manufacturers (and of course, I paid triple for it), but it became such a hassle with insurance I finally asked to change. Nothing works as well as a GOOD manufacturer of bupropion, but there's nothing I can do until the government fixes the issues with allowing companies to vary the formula too much. If you look it up, there are many reports various versions of this drug being completely ineffective and causing a lot of issues. It doesn't seem to happen in the SR version, but the XL it does--an issue with the delivery of the main ingredient, I don't know. But it's been an issue for years.
To sum up? Yes, I have had massive stomach issues from bupropion XL, but ONLY certain manufacturers. When it works, it's brilliant. When it doesn't? It's a nightmare and you're not alone. Yes, antidepressants including this one can cause stomach upset but this is beyond normal, and it only happens with certain manufacturers.
My advice to anyone here reading this: REPORT, REPORT, REPORT to the FDA when you have an issue. Get these scammy medications off the market. The government should be ashamed for allowing such shoddy manufacturing, especially for something so serious as antidepressants. For some reason it has seemed to hit generic Wellbutrin XL the hardest; unless you do okay on SR or can get the name brand, be very careful with what manufacturer you get.
If you feel something is wrong, it probably is. Go with your "gut" (pun not intended). I hope this helps someone at least know they're not crazy over this issue and encourages them to report these funky side effects to the FDA and get this trash off the market. And I hope anyone reading this looking for answers feels better soon.
Slate Run is not the manufacturer of Bupropion HCL (SR) 150mg. Slate Run is the Distributor. If your Bupropion SR prescription bottle says Slate Run, your medication is manufactured in Yichang, China by Yichang Humanwell which is owned by Wuhan Humanwell Hi-tech Ind. Co., Ltd. If your medication is Made in China they have to use an American Distributor. You can use the Pill Identifier on this website to search for the manufacturer of your medication. For example: If your pill is YH177, you can search for it on this site and scroll down to read: Labeler/Supplier: Slate Run Pharma. Manufacturer: Yichang Humanwell Pharma. If you are unsure or cannot find your medication on this site you can contact the Distributor directly by phone or email and ask for "Chain of Custody." Be brief and informative. Ex: "Please respond with Chain of Custody on Bupropion SR 150mg - Purple - Round pill - Imprint YH177.
Please reply with the City/State/Country this medication is manufactured in. Thank you."
The "Insert" or "Instructions" for the Yichang Humanwell manufactured Bupropion HCL SR 150mg should say to take with a small meal to prevent upset stomach. You can contact your Pharmacy/Pharmacist and explain you are having unpleasant side effects and want to change the manufacturer. Do not stop taking prescribed medication without consulting your physician.
- Bupropion Information for Consumers
- Bupropion Information for Healthcare Professionals (includes dosage details)
- Side Effects of Bupropion (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.